MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1145225-23
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.The reported difficult to remove was able to be confirmed.The reported difficult to position was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.The bmw guide wire is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous right coronary artery.A balance middleweight (bmw) guide wire was advanced to the lesion.A 2.25 x 23 otw xience alpine was being advanced over the guide wire without resistance; however, the guide wire backed out slightly so the physician tried to advance the guide wire when there was resistance with the catheter.An attempt was made to remove the catheter, but at the guiding catheter tip, there was resistance again with the guide wire so the devices were removed from the anatomy as a single unit.Outside the anatomy, it was noted that the guide wire tip had separated and the coils had stretched and some of them were entwined with the stent struts.An attempt was made to remove the guide wire so it is unknown if the coils are still entwined with the stent.There was no part of the guide wire left in the anatomy.The procedure was completed with a new guide wire and stent delivery system.There was no clinically significant delay in procedure and no adverse patient effects.No additional information was provided.

Brand Name
XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7060243
Report Number2024168-2017-09165
Device Sequence Number821100
Product Code NIQ
UDI-Device Identifier08717648199813
UDI-Public8717648199813
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2019
Device Catalogue Number1145225-23
Device Lot Number6072141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Initial Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1